Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 14, NWS Tucson, AZ

December 24, 20144 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Dec 24, 2014, 3:21 AM MST for 4 counties in Arizona. It took effect at Dec 25, 2014, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 3:21 AM MST (10:21 UTC)
In effect from
Dec 25, 2014, 10:00 AM MST
Expired
Dec 25, 2014, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3494 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS75 KTWC 241021
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
321 AM MST WED DEC 24 2014

AZZ503-504-507-508-512-513-241830-
/O.NEW.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS...
CHIRICAHUA NM...BISBEE...CANELO HILLS...MADERA CANYON
321 AM MST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING
  PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM THE WINDS WILL
  BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE
  MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE
  AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS OF
  35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 55
  MPH.
 
* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
8 follow-up statements
084 
WWUS75 KTWC 241034 AAA
NPWTWC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
334 AM MST WED DEC 24 2014

AZZ504-241145-
/O.CAN.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
TUCSON METRO AREA-
334 AM MST WED DEC 24 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

A SMALL PART OF EASTERN PIMA COUNTY WAS INADVERTENTLY INCLUDED IN
THE INITIAL ADVISORY.

$$

AZZ503-507-508-512-513-242300-
/O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS...
CHIRICAHUA NM...BISBEE...CANELO HILLS
334 AM MST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN 
  APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM 
  THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE 
  MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE 
  AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 
  55 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
442 
WWUS75 KTWC 241036
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
336 AM MST WED DEC 24 2014

AZZ503-507-508-512-513-242300-
/O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...DOUGLAS...
CHIRICAHUA NM...BISBEE...CANELO HILLS
336 AM MST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN 
  APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM 
  THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE 
  MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE 
  AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 
  55 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
920 
WWUS75 KTWC 242108
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST WED DEC 24 2014

AZZ503-507-508-512-513-251200-
/O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
208 PM MST WED DEC 24 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
THURSDAY. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN 
  APPROACHING PACIFIC TROUGH ON THURSDAY. THE MAIN IMPACTS FROM 
  THE WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE 
  MORNING HOURS ON THURSDAY AND WILL CONTINUE THROUGH THE 
  AFTERNOON HOURS AS WELL AS INTO THE EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 
  55 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
751 
WWUS75 KTWC 251016
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
316 AM MST THU DEC 25 2014

AZZ503-507-508-512-513-252300-
/O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
316 AM MST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING
  PACIFIC TROUGH TODAY. THE MAIN IMPACTS FROM THE WINDS WILL BE
  DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE
  MORNING HOURS TODAY AND WILL CONTINUE THROUGH THE AFTERNOON
  HOURS AS WELL AS INTO THE EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 
  55 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
716 
WWUS75 KTWC 251212
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
512 AM MST THU DEC 25 2014

AZZ503-507-508-512-513-252300-
/O.CON.KTWC.WI.Y.0014.141225T1700Z-141226T0400Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
512 AM MST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

* IMPACTS...STRONG WINDS WILL DEVELOP IN ADVANCE OF AN 
  APPROACHING PACIFIC TROUGH TODAY. THE MAIN IMPACTS FROM THE 
  WINDS WILL BE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

* TIMING...SOUTHWEST WINDS WILL INCREASE DURING THE MID TO LATE 
  MORNING HOURS TODAY AND WILL CONTINUE THROUGH THE AFTERNOON 
  HOURS AS WELL AS INTO THE EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH WILL OCCUR OVER THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH OVER THE HIGHER ELEVATIONS WITH GUSTS TO NEAR 
  55 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
456 
WWUS75 KTWC 251503
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
803 AM MST THU DEC 25 2014

AZZ503-507-508-512-513-260200-
/O.EXT.KTWC.WI.Y.0014.141225T1700Z-141226T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
803 AM MST THU DEC 25 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR FROM LATE THIS
  MORNING INTO EARLY THIS EVENING.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH ACROSS THE LOWER ELEVATIONS...WITH WIND SPEEDS OF
  35 TO 45 MPH AND GUSTS TO NEAR 55 MPH OVER THE HIGHER ELEVATIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000
FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
935 
WWUS75 KTWC 251844
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1144 AM MST THU DEC 25 2014

AZZ501-502-504>506-260230-
/O.NEW.KTWC.FZ.W.0006.141227T0700Z-141227T1600Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
1144 AM MST THU DEC 25 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 9 AM
MST SATURDAY. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT
  POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE SHELTERED
  INDOORS.

* TEMPERATURES...TEMPERATURES LATE FRIDAY NIGHT AND EARLY SATURDAY
  MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES...WITH
  COLDEST TEMPERATURES POSSIBLY OCCURRING IN AND NEAR THE TUCSON
  METRO AREA.

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE
  BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$

AZZ503-507-508-512-513-260200-
/O.CON.KTWC.WI.Y.0014.000000T0000Z-141226T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
1144 AM MST THU DEC 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT DRIVING 
  CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* TIMING...STRONG AND GUSTY WINDS WILL OCCUR INTO EARLY THIS
  EVENING.

* WINDS...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH ACROSS THE LOWER ELEVATIONS...WITH WIND SPEEDS 
  OF 35 TO 45 MPH AND GUSTS TO NEAR 55 MPH OVER THE HIGHER 
  ELEVATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
815 
WWUS75 KTWC 260211
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
711 PM MST THU DEC 25 2014

AZZ503-507-508-512-513-260315-
/O.EXP.KTWC.WI.Y.0014.000000T0000Z-141226T0200Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
711 PM MST THU DEC 25 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND WILL CONTINUE
TO DECREASE SPEED THROUGH THE REST OF THE EVENING. THUS...THE WIND
ADVISORY WAS ALLOWED TO EXPIRE ON TIME. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$

AZZ501-502-504>506-261400-
/O.CON.KTWC.FZ.W.0006.141227T0700Z-141227T1600Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
711 PM MST THU DEC 25 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
9 AM MST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
9 AM MST SATURDAY. 

* IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR 
  KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES 
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY 
  TO PREVENT POSSIBLE BURSTING. OUTDOOR PETS MAY NEED TO BE 
  SHELTERED INDOORS. 

* TEMPERATURES...TEMPERATURES LATE FRIDAY NIGHT AND EARLY 
  SATURDAY MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES... 
  WITH COLDEST TEMPERATURES POSSIBLY OCCURRING IN AND NEAR THE 
  TUCSON METRO AREA. 

* TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE 
  BETWEEN MIDNIGHT AND 9 AM MST SATURDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:10 PM MST, 6 hours 11 minutes earlier.

Area forecast discussion, Dec 23, 9:10 PM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 PM MST TUE DEC 23 2014

.SYNOPSIS...A COLD NIGHT IS IN STORE FOR SOUTHEAST ARIZONA TONIGHT
AS LOW TEMPERATURES WILL BE WELL BELOW FREEZING IN THE EASTERN
VALLEYS...AND NEAR FREEZING IN THE TUCSON METRO AREA. ALTHOUGH
CONDITIONS WILL BE DRY AND COOL WEDNESDAY...A STORM SYSTEM DIGGING
INTO THE DESERT SOUTHWEST LATE THIS WEEK WILL BRING BREEZY TO
LOCALLY WINDY CONDITIONS CHRISTMAS DAY AND A CHANCE OF VALLEY RAIN
AND MOUNTAIN SNOW THURSDAY NIGHT. THIS SHOULD BE A QUICK SHOT OF
PRECIPITATION THOUGH...ENDING IN THE EASTERN AREAS FRIDAY MORNING.
COOL AND DRY WEATHER WILL THEN RETURN THIS WEEKEND.

&&

.DISCUSSION...THE UPPER PATTERN IS DEFINED BY A HIGH AMPLITUDE
TROUGH ACROSS THE CENTRAL STATES...AND A RIDGE OF HIGH PRESSURE
BUILDING INTO THE DESERT SOUTHWEST FROM THE EASTERN PACIFIC. A
SURFACE HIGH PRESSURE AREA MOVING SE THROUGH NORTHERN ARIZONA
TODAY RESULTED IN A DRY AIRMASS ADVECTING INTO THE AREA FROM THE
N/NE BEHIND BREEZY TO LOCALLY WINDY WINDS. THE 00Z KTWC SOUNDING
DEPICTED THIS DRY AIR HAD MOVED INTO TUCSON...WITH A PRECIPITABLE
WATER VALUE OF 0.16 INCHES. IT ALSO SHOWS THE STRONGEST FLOW WAS OFF
THE SURFACE. NO SURPRISE THAT THE WINDS FOR THE MOST PART HAVE
DECOUPLED THIS EVENING...ALTHOUGH BREEZY CONDITIONS ARE STILL
OBSERVED IN THE HIGHER ELEVATIONS. GIVEN THE WEAKER FLOW IN THE
VALLEYS...FEELING MORE CONFIDENT THAT TEMPS WILL BE COLD TONIGHT.
THIS IS ALREADY REFLECTED IN THE INHERITED GRIDS. WILL MAKE SOME
MINOR TWEEKS IN DEWPOINT AND WIND GRIDS THIS EVENING TO REFLECT
CURRENT TRENDS.

&&

.PREV DISCUSSION...SHORTWAVE RIDGING ALOFT WILL BE IN CONTROL OF OUR
WEATHER ON WEDNESDAY BEFORE THE NEXT TROUGH MOVES INTO THE AREA
THURSDAY. THE 12Z ECMWF/GEM CONTINUE TO BE THE MOST AGGRESSIVE WITH
THE DIGGING TROUGH AND ASSOCIATED MOISTURE AS IT MOVES IN
THURSDAY/THURSDAY NIGHT COMPARED TO THE DRIER 12Z NAM/GFS. AS THE
TROUGH MOVES IN...EXPECT BREEZY TO LOCALLY WINDY CONDITIONS WITH
SLIGHTLY WARMER TEMPERATURES AREAWIDE ON CHRISTMAS DAY. SOME EASTERN
AREAS WILL APPROACH WIND ADVISORY THRESHOLDS. WE CAN'T RULE OUT A
SPOT OR TWO SEEING BLOWING DUST BUT WILL LEAVE OUT OF THE FORECAST
AT THIS TIME.

AS THE COLD FRONT MOVES THROUGH THURSDAY NIGHT...HAVE LEANED TOWARDS
THE WETTER SOLUTIONS AND INCREASED POPS INTO THE CHANCE CATEGORY FOR
MOST OF THE FORECAST AREA. THUS...LOOKING AT POTENTIAL QPF OF ABOUT
0.10 TO 0.30 INCHES IN THE VALLEYS WITH HIGHER AMOUNTS POSSIBLE IN
THE MOUNTAINS. SNOW LEVELS WILL START AT ABOUT 7000 FEET THURSDAY
EVENING AND DROP TO ABOUT 5000 FEET FRIDAY MORNING. 2 TO 5 INCHES OF
SNOW ARE POSSIBLE ABOVE 7000 FEET WITH AN INCH OR TWO POSSIBLE
BETWEEN 5000 AND 7000 FEET. ANY REMAINING PRECIPITATION WILL QUICKLY
DEPART EASTERN AREAS FRIDAY MORNING.

EXPECT TROUGHINESS TO LINGER ACROSS THE AREA FRIDAY WITH DRIER AIR
MOVING IN AND BELOW NORMAL TEMPERATURES. THE FIRST WIDESPREAD FREEZE
OF THE SEASON WILL BE POSSIBLE IN TUCSON ON SATURDAY MORNING.
HEIGHTS AND THICKNESSES WILL GRADUALLY RISE THIS WEEKEND WITH
TEMPERATURES REMAINING WELL BELOW NORMAL SATURDAY WITH ANOTHER
FREEZE POSSIBLE FOR SUNDAY MORNING IN TUCSON AS WELL. BY SUNDAY AND
MONDAY A GRADUAL WARMING TREND IS EXPECTED. HOWEVER...TEMPERATURES
WILL STILL BE SLIGHTLY BELOW NORMAL INTO EARLY NEXT WEEK.

&&

.AVIATION...VALID THRU 25/06Z.
EXPECT CLEAR SKIES THROUGH WEDNESDAY AFTERNOON...WITH HIGH CLOUDS
ABOVE 20K FT AGL MOVING INTO THE AREA FROM THE WEST WEDNESDAY
EVENING. SURFACE WIND WILL GENERALLY BE FROM THE EAST TO SOUTHEAST
AT 5-15 KTS TONIGHT...BRIEFLY INCREASING TO 10 TO 15 KTS BY
MID-MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...DRY CONDITIONS WILL OCCUR INTO CHRISTMAS DAY. A
LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION WILL THEN
BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT.
THERE IS A SLIGHT CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW EAST OF
TUCSON FRIDAY MORNING. DRY CONDITIONS WILL THEN PREVAIL FRIDAY
AFTERNOON THROUGH NEXT TUESDAY. EXPECT BREEZY TO WINDY CONDITIONS
CHRISTMAS DAY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. OCCASIONALLY
GUSTY WINDS MAY OCCUR AT OTHER TIMES...ESPECIALLY DURING THE EARLY
MORNING AND AFTERNOON HOURS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.